Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 78, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 1, 2021, 3:55 AM EST. It took effect at Dec 1, 2021, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2021, 3:55 AM EST (08:55 UTC)
- In effect from
- Dec 1, 2021, 7:00 AM EST
- Expired
- Dec 1, 2021, 3:01 PM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
928 WHUS71 KGYX 010855 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 355 AM EST Wed Dec 1 2021 ANZ150-152-154-012100- /O.NEW.KGYX.SC.Y.0078.211201T1200Z-211201T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 355 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
329 WHUS71 KGYX 011229 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 729 AM EST Wed Dec 1 2021 ANZ150-152-154-012100- /O.CON.KGYX.SC.Y.0078.000000T0000Z-211201T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 729 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
981 WHUS71 KGYX 012001 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 301 PM EST Wed Dec 1 2021 ANZ150-152-154-021015- /O.CAN.KGYX.SC.Y.0078.000000T0000Z-211201T2100Z/ /O.NEW.KGYX.GL.A.0026.211202T2200Z-211203T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 301 PM EST Wed Dec 1 2021 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft possible. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From Thursday afternoon through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ151-153-021015- /O.NEW.KGYX.GL.A.0026.211202T2200Z-211203T2200Z/ Penobscot Bay-Casco Bay- 301 PM EST Wed Dec 1 2021 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 ft possible. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From Thursday afternoon through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 10:21 PM EST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 30, 10:21 PM EST, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Gray ME 1021 PM EST Tue Nov 30 2021 .SYNOPSIS... A warm front will move across the region tonight with clouds and some light snow showers, mainly in the north. The warm front will pass to the north on Wednesday allowing for warmer temperatures. Another warm front crosses Thursday with increasing chances of rain and snow, mainly during the afternoon and evening hours. This warm front will be quickly followed by a cold front Thursday night with gusty winds and potential for snow squalls in the mountains. Broad high pressure returns for the weekend, though a weak disturbance may spoil that with light showers on Saturday. The next system to look for approaches early next week. && .NEAR TERM /TONIGHT/... 1030PM UPDATE... Made minor adjustments to overnight lows based on current trends. Temperatures haven't moved much this evening due to extensive cloud cover. A few flurries have been observed as well. 730PM UPDATE... Widespread cloud cover will keep temperatures from falling much overnight. As a shortwave trough crosses the area, some flurries and light snow are possible, with the best chance of accumulation in the higher terrain. Made adjustments to temperature, precipitation chances, and weather forecasts. Otherwise no significant changes in forecast thinking. ORIGINAL DISCUSSION... A weak short wave and low level warm air advection will combine to increase and thicken cloud cover across the region overnight. However, the atmosphere remains relatively moisture starved and any dynamics are weak with this system. Therefore, expect most of the light snow showers to be confined to the northern mountains. The cloud cover will keep temperatures relatively uniform during the overnight hours with 20s in most locations. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Any remaining light precipitation will exit the region Wednesday morning as a weak and fast moving ridge of high pressure builds into the region from the west. A good deal of sunshine in the morning will allow temperatures to climb into the lower to mid 40s over southern locations. Clouds will then begin to increase once again late in the day. Another shot of warm air advection will develop over the region Wednesday night. This system will track north of the Great Lakes during this period allow for light precipitation to enter the region late at night. Thermal profiles and GYX probability plots suggest that most of this precipitation will fall in the form of snow showers which leads us to the extended portion of the forecast. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A troughy and unsettled pattern persists through the extended portion of the forecast with a couple chances for rain and/or snow. The pattern amplifies over the CONUS this weekend promising at least a modest warm up early next week, then the next system of interest crosses sometime in the Monday/Tuesday timeframe. Overall a seasonable stretch with minor impacts on the docket, and low confidence in impacts with the day 7 storm. A Pacific jet cruises inland through the midweek period, reaching across the CONUS at 140+ kts at h300. This pushes a trough axis negative across the Great Lakes and eventually New England Thursday into Friday. Model agreement continues to run on the low side of average with respect to timing and preferred corridors of precipitation as the wave quickly passes by... but it has generally trended further north and warmer with lower snowfall totals. The system's warm front may produce a few light showers earlier in the day, but the general thought is that precipitation intensity and coverage will increase with pressure falls as the low pressure center cruises across southern Canada. Timing remains a key point of uncertainty, though the statistical suite and model trends favor a quicker and warmer solution which is reflected in this forecast with precipitation overspreading most of the region late in the afternoon, exiting late in the evening. Most of this will start as or transition to rain as temperatures warm into the upper- 30s to mid-40s. The exception is over the northern zones near the international border and through the western Maine mountains. Although not in a CAD setup, temperatures may hover closer to freezing with an inch or two of slushy snow as the day progresses. Would expect peaks and ridges to accumulate more efficiently with more favorable temperatures there. Strong cold advection takes over behind the front which significantly steepens low and mid lapse rates. Thus am expecting a favorable environment for snow squalls and potentially strong, gusty winds Thursday night. For the squalls and subsequent upslope showers... modeled QPF suggests more accumulations are possible with this activity vs the preceding frontal system. Given cooler temperatures and potential for poor visibility would expect greater potential for travel impacts in spite of picking up just another inch or two of snowfall. NW- facing peaks and ridges could see up to a few inches. Very high Froude values Friday afternoon indicate a few showers could stray out of the mountain zones, but have generally limited this potential with the column rapidly drying... though did bump up cloud cover downwind of the mountains a bit. For winds... gusts in excess of 30 mph look likely late Thursday night and Friday with locally higher gusts in the immediate downslopes southeast of mountains, particularly the Whites. Temperatures will be cooler but near normal with highs mostly in the mid-20s to low-40s. A broad area of high pressure builds toward the region for the weekend, which will allow gusts and showers to diminish near the end of the day Friday. With the trough overhead lifting north, the aforementioned strong jet aloft shifts overhead with delivers a disturbance or two this weekend with a threat of light showers centered on Saturday. The jet also brings in a cooler airmass with temperatures limited to the 20s and 30s as a more stout dome of high pressure crosses on Sunday. Meanwhile upstream, the synoptic pattern will amplify as another Pacific jet takes a dive across the Rockies. The trough that digs down as a result will approach the East Coast by Monday with a warm southwesterly flow leading to a brief warm-up here. This system is quite uncertain with run-to-run inconsistencies in how well the inland component of low pressure phases with an offshore component. It's far too early to get specific but the amplified pattern at least leaves some potential. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... Short Term...Clouds increase, thicken and lower tonight but conditions will remain VFR in most areas. However, areas of MVFR cigs and vsbys may develop overnight for a period of time as a warm front pushes through the region with some snow showers. VFR conditions expected on Wednesday into Wednesday night. Long Term...TEMPO MVFR is possible everywhere Thursday with SHRA (or SHRASN toward the north). A period of more widespread restrictions accompanies a crossing frontal system later than evening and overnight, especially toward the north where SN and local +SN significantly impact vsby. VFR returns Friday through the weekend, except for at KHIE which may linger in MVFR with SHSN for part or most of Friday. && .MARINE... Short Term...A westerly flow will continue tonight into Wednesday with gusts below SCA thresholds. Winds will back with time Wednesday night to the southwest as a warm front approaches the region. Long Term...A warm front with light showers crosses Thursday, then an accompanying cold front crosses Thursday night. Confidence is increasing in a period of offshore/northwesterly gales developing in the wake of this system as it deepens over the Canadian Maritimes, but still a bit marginal at the day 4 stage to go with headlines for now. Broad high pressure builds back over the weekend with conditions subsiding below SCA thresholds by Sunday with increasing southerly flow to start the next work week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM UPDATE...Kimble SHORT TERM...Cannon LONG TERM...Casey
Hazardous weather outlook, Dec 1, 3:18 AM EST, 37 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 318 AM EST Wed Dec 1 2021 MEZ007>009-NHZ001>003-020830- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton- 318 AM EST Wed Dec 1 2021 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will cross the region Thursday and bring a chance for a couple inches of slushy accumulation, mainly across the summits and higher terrain. As the colder air arrives late Thursday into Friday snow showers and squalls will become more likely along with gusty winds. Additional light accumulations are expected with this upslope snow shower activity. Another storm system has the potential to bring significant amount of precipitation early next week. At this time storm track and precipitation type remain low confidence. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ004>015-020830- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 318 AM EST Wed Dec 1 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system has the potential to bring significant amount of precipitation early next week. At this time storm track and precipitation type remain low confidence. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-020830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 318 AM EST Wed Dec 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will cross the waters late Thursday into Friday. As colder air pours over the coastal waters strong wind gusts are expected. A northwesterly gale is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:01 PM EST | Gale Watch | GYX | 13 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.